Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Grand Forks, ND

June 26, 2007Pembina County, Walsh County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2007, 3:09 AM CDT for Pembina County, Walsh County, North Dakota. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 3:09 AM CDT (08:09 UTC)
Expired
Jun 26, 2007, 4:00 AM CDT
In force
51 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

Counties Pembina County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:20 AM CDTTSTM WND DMG2 S St. Thomas, NDPART OF LARGE TREE DOWN WITH 5 INCH DIAMETER BRANCHES SCATTERED ON GROUND.
Jun 26, 3:35 AM CDTHAIL 0.88Nash, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 260808
SVRFGF
NDC067-099-260900-
/O.NEW.KFGF.SV.W.0082.070626T0809Z-070626T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 AM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA...
  NORTHEASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 400 AM CDT

* AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
  STORM WAS LOCATED NEAR HOOPLE...OR 12 MILES NORTHWEST OF GRAFTON...
  MOVING TO THE NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. THOMAS AT 320 AM CDT...
  GLASSTON AT 325 AM CDT...
  6 MILES SOUTHEAST OF HAMILTON AT 335 AM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4852 9779 4840 9760 4851 9720 4897 9729
      4895 9785

$$

VOELKER
2 follow-up statements
000 
WWUS53 KFGF 260825
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
324 AM CDT TUE JUN 26 2007

NDC067-099-260900-
/O.CON.KFGF.SV.W.0082.000000T0000Z-070626T0900Z/
PEMBINA ND-WALSH ND-
324 AM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN PEMBINA AND NORTHEASTERN WALSH COUNTIES...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 3 MILES SOUTHEAST OF ST. THOMAS...OR 12 MILES NORTH OF
GRAFTON...MOVING TO THE NORTHEAST AT 40 MPH.

AT 317 AM CDT A SPOTTER REPORTED GOLF BALL SIZED HAIL 2 MILES NORTH 
OF GRAFTON.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN PEMBINA COUNTY AT 340 AM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4852 9779 4840 9750 4851 9720 4897 9728
      4896 9753

$$

VOELKER
000 
WWUS53 KFGF 260855
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
355 AM CDT TUE JUN 26 2007

NDC067-099-260905-
/O.EXP.KFGF.SV.W.0082.000000T0000Z-070626T0900Z/
PEMBINA ND-WALSH ND-
355 AM CDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PEMBINA AND
NORTHEASTERN WALSH COUNTIES WILL EXPIRE AT 400 AM CDT...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR HUMBOLDT...OR 36 MILES NORTHEAST OF
GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH.

THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 400 AM CDT. 

LAT...LON 4852 9779 4840 9750 4851 9720 4897 9728
      4896 9753

$$

VOELKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:08 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 26, 3:08 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
308 AM CDT TUE JUN 26 2007

.SHORT TERM (TODAY)...STRONG UPPER LOW OVER SASK ATTM AND IS
CAUSING A FAST TRANSITION FOR THE LOW LEVEL FEATURES AND
CONDITIONALLY UNSTABLE AIR MASS OVER ND.

MODELS SUGGEST THAT STRONG THUNDERSTORMS OVER SOUTHEAST CORNER OF
ND HAS LOST ITS SUPPORTING LOW LEVEL JET...CONFIRMED BY ABR VWP.
SO EXPECT SLOW WEAKENING FOR THIS CLUSTER. STRONGER THUNDERSTORMS
OVER NORTHEAST ND TO GFK ARE QUICKLY MOVING NORTHEAST AND IS WHERE
THE LEAST AMOUNT OF 850 MB CIN INHIBITS STORM DEVELOPMENT. BUT THE
850 MB LOW CAUSING THESE STORMS IS QUICKLY BECOMING A WEAKENED OPEN
TROUGH. 850 MB CAPE AND CIN INDICATE THAT STRONG CONVECTION MAY
CONTINUE INTO NORTHWEST MN CORNER NEXT COUPLE HOURS SINCE 250-300
MB DIVERGENCE IS BETTER THERE BUT 850 MB CONVERGENCE LOOKS WEAKER.
THUNDERSTORMS IN EXTREME WESTERN ND DEVELOPED WELL BEHIND WHERE
MODELS SHOW CAPE BUT 850-250 MB JET COUPLET FOR AWHILE SUPPORTED
STRONG THUNDERSTORMS. THIS HAS SINCE LIFTED NORTHEASTWARD AND THE
STORMS CONTINUE TO WEAKEN. EXPECT THAT WITHIN A COUPLE OF HOURS
THAT THE LINE OF STRONG WIND APPARENTLY GENERATED BY COLLAPSING
STORMS NEAR MINOT WILL MOVE EAST AHEAD OF THE 50-55 KNOT LOW LEVEL
JET SHOWING ON MBX/BIS VWP. THINK STRONG WIND WILL BE THE LAST
THREAT FROM STORMS AROUND DAYBREAK AND WILL HAVE TO WATCH THAT.

WEAK SHOWERS/THUNDERSTORMS TO EXIT TOWARDS EAST BY NOON WITH MUCH
DRIER/STABLE AIR ARRIVING WITH THE WEST/NORTHWEST FLOW.

.LONGER TERM (TONIGHT-MON)...LITTLE CHANGE NECESSARY BEYOND TODAY.
MODELS STILL INDICATE DRY EXCEPT POSSIBLY A FEW SHOWERS NEAR LAKE
OF THE WOODS WED MORNING. THIS WOULD BE AFTER THE UPPER LOW GOES
THROUGH ITS DAY LONG WOBBLE OVER SASK/MB THEN DIGS SOUTHEAST
TOWARDS THE MN ARROWHEAD. THAT CHANCE LOOKS MINIMAL ATTM SINCE THE
LOW WILL BE MOVING TOO QUICKLY FOR MUCH MOISTURE TO WRAP AROUND.

&&

.AVIATION...MVFR CEILINGS DEVELOPING NORTH AND WEST FROM DVL THIS
MORNING MAY RIDE BRIEFLY INTO GFK THIS MORNING EVEN THE MODELS
SAY NO. WILL CONSIDER IT FOR AN UPDATE. BUT OTHERWISE VFR STILL
EXPECTED AT TAF SITES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GV
Hazardous weather outlook, Jun 25, 5:46 AM CDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
546 AM CDT MON JUN 25 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
546 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER...
MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING.

SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS
THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING.

THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL
BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY
FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO
INTERNATIONAL FALLS.

NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION
SOUTH OF THE FRONT.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED
RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF
THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED
RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GV

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:52 AM CDTSevere Thunderstorm WarningFGFRamsey38 min
Jun 26, 2:29 AM CDTSevere Thunderstorm WarningFGFCavalier, Ramsey46 min
Jun 26, 3:58 AM CDTHigh Wind WarningFGFBenson, Cavalier, Eddy, Ramsey, Towner2 hr
Jun 26, 4:44 AM CDTFlash Flood WarningFGFPembina, Walsh3 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.